Alert archive / Wisconsin / Special Weather Statements in 2020
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 27, 2020, 8:21 AM CDT for Brown County, Outagamie County, Waupaca County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2020, 8:21 AM CDT (13:21 UTC)
- Expired
- Aug 27, 2020, 9:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Outagamie County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 8 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.4 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
958
WWUS83 KGRB 271321
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
821 AM CDT Thu Aug 27 2020
WIZ036>040-271400-
Waupaca WI-Kewaunee WI-Outagamie WI-Portage WI-Brown WI-
821 AM CDT Thu Aug 27 2020
...SPECIAL WEATHER STATEMENT...
At 821 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stevens Point to near Luxemburg. Movement
was east at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Green Bay, New London, Denmark, Black Creek, Bellevue Town, Oneida,
De Pere, Ashwaubenon, Bellevue and Allouez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4432 8748 4443 8909 4461 8967 4448 8768
4442 8745
TIME...MOT...LOC 1321Z 290DEG 26KT 4459 8950 4447 8771
$$
RDMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 27, 6:13 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 27, 6:13 AM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 613 AM CDT Thu Aug 27 2020 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 242 AM CDT Thu Aug 27 2020 A cold front will continue to slowly sink south across the state today, eventually stalling over southern Wisconsin this afternoon. Convective activity with this front has been sorely lacking, which isn't surprising given the lack of upper level support. Therefore will continue to handle POPs with chancy given the sparse coverage of the current activity. Some activity is possible across the far southern cwa later this afternoon, however there will still not be much in the way of forcing today so severe storms are not anticipated today. Highs today on the cool side of the front will range from around 80 across north-central Wisconsin, with middle to upper 80s across central and east-central Wisconsin. The front will linger across southern Wisconsin tonight, as many CAMS models generate an area of showers and thunderstorms upstream and track them through central and east-central Wisconsin late tonight into Friday morning. The chance for rain with this complex looks to be higher given the better upper level support and the agreement among the hi-res models. In addition MUCAPEs across this area will be 1000 to 1500 J/kg with 40 to 50 knots of bulk shear, so any storms could be strong to severe with damaging wind and large hail the primary threats with heavy rainfall as PWATs approach 2 inches. Lows tonight are expected to generally range from the middle to upper 50s across the north, with middle 60s across east- central Wisconsin. A more substantial low pressure system with better upper level support looks to bring a swath of a few inches of rain across the entire area on Friday, with a widespread soaking rain expected. PWATs will still be around 2 inches, therefore heavy rainfall and localized flooding will be possible. Highs on Friday will be cooler given the abundant cloud cover and rainfall expected, ranging from around 70 across the north, with middle to upper 70s across central and east- central Wisconsin. The severe threat on Friday appears to be more marginal given the cooler temperatures along with the best instability located to our south. However there will be a chance for strong to severe storms across our far south if enough instability can surge northward. .LONG TERM...Friday Night Through Wednesday Issued at 242 AM CDT Thu Aug 27 2020 Forecast concerns mainly revolve around lingering rain chances on Friday night and thunderstorm chances early next week. The medium range models have a variety of solutions during each period, and prefer to lean on the ecmwf once again. Friday night through Saturday night...The chance of rain will continue over eastern Wisconsin on Friday evening until the 850mb trough exits east of the region. But any threat of severe weather will have long passed to the east by this point. As winds shift to the northwest, a much cooler and drier airmass will move into the region. Some clearing is likely to occur late, which will set up a mostly sunny to partly cloudy Saturday. Shortwave energy digging over Lake Superior may bring a sprinkle or two to the U.P. border region, but will leave out of the forecast for now. Winds and low level instability may be enough for some gusts over 20 kts over the Lake and Bay. High pressure will then settle over the region on Saturday night and dropped lows to the coldest guidance. Rest of the forecast...High pressure will slide to the east on Sunday but light east winds will recycle dry air over eastern Wisconsin. The next cold front will slowly move across the region on Monday and Monday night. The gfs is considerably more amplified than other guidance which would provide a significant chance of rain. But will play it conservative for now and keep precip chances modest. It still looks like the middle of the week will be dry for most locations. && .AVIATION...for 12Z TAF Issuance Issued at 613 AM CDT Thu Aug 27 2020 A sagging cold front will bring isolated showers to portions of central and east-central Wisconsin this morning. This activity currently does not have any thunder associated with it and is not expected to during the morning hours. Given the isolated nature of the shower activity will just leave a VCSH in the current set of TAFs for the southern TAF sites this morning. Otherwise some IFR/LIFR conditions are possible early this morning across the north with clearing skies and low level moisture in place. This fog should dissipate shortly after sunrise when it mixes out. The front will linger near the southern TAF sites through the afternoon, with some showers and thunderstorms possible later this afternoon and into this evening. However CAMS models indicate the best chance for this activity will be late tonight when a convective complex develops upstream and moves through the area towards the end of the TAF period. Any showers or thunderstorms could reduce conditions to MVFR later tonight. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MPC AVIATION.......Kurimski
Hazardous weather outlook, Aug 27, 2:27 AM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 227 AM CDT Thu Aug 27 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280730- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 227 AM CDT Thu Aug 27 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible over parts of central to east-central Wisconsin through the afternoon. No severe weather is expected, but any storms could produce brief gusty winds and heavy rainfall. There is a slight risk of severe thunderstorms over central and east-central Wisconsin tonight. Damaging winds, large hail, and heavy rainfall will be the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The chance of strong thunderstorms will be possible through Friday afternoon. An isolated severe thunderstorm cannot be ruled out, mainly south of a Marshfield to Kewaunee line. Gusty winds, hail, and heavy rainfall will be the main threats. Thunderstorms will also be possible at times early next week. It is too early to determine if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Spotters are asked to report any hail, strong winds or rainfall over one inch. LMZ521-522-541>543-280730- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 227 AM CDT Thu Aug 27 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible south of Sturgeon Bay through the afternoon. No severe weather is expected, but any storms could produce brief gusty winds and heavy rainfall. The chance of strong thunderstorms will increase tonight. Any storms that develop will pose a hazard to boaters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms will be possible through Friday afternoon, and will pose a hazard to boaters. Thunderstorms will also be possible at times early next week and could pose a hazard to boaters. Kurimski/MPC
In the hours before
Special weather statement, Aug 27, 5:56 AM CDT, 2 hours 25 minutes before
Special Weather Statement National Weather Service Green Bay WI 556 AM CDT Thu Aug 27 2020 WIZ005-010>013-018-019-271400- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- 556 AM CDT Thu Aug 27 2020 ...LOCALLY DENSE FOG EXPECTED THIS MORNING... Clearing skies and abundant low level moisture has led to some patchy fog across portions of north-central Wisconsin this morning. The fog may become locally dense at times, reducing visibility to one-quarter of a mile. The fog is expected to quickly dissipate around sunrise. Motorists traveling during the morning commute should be prepared for sudden changes in visibility and be sure to allow extra time to reach your destination. Kurimski
Special weather statement, Aug 27, 7:41 AM CDT, 40 minutes before
Special Weather Statement National Weather Service Green Bay WI 741 AM CDT Thu Aug 27 2020 WIZ031-037>039-271330- Waupaca WI-Shawano WI-Outagamie WI-Brown WI- 741 AM CDT Thu Aug 27 2020 ...SPECIAL WEATHER STATEMENT... At 740 AM CDT, Doppler radar was tracking thunderstorms between Clintonville and Rose Lawn, moving east at 35 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Green Bay, Clintonville, Black Creek, Embarrass, Bellevue Town, Navarino Wildlife Area, Oneida, De Pere, Howard and Ashwaubenon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4453 8882 4473 8872 4459 8787 4433 8797 TIME...MOT...LOC 1240Z 285DEG 31KT 4459 8858 RDM
Special weather statement, Aug 27, 8:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
821 AM CDT Thu Aug 27 2020
WIZ036>040-271400-
Waupaca WI-Kewaunee WI-Outagamie WI-Portage WI-Brown WI-
821 AM CDT Thu Aug 27 2020
...SPECIAL WEATHER STATEMENT...
At 821 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stevens Point to near Luxemburg. Movement
was east at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Green Bay, New London, Denmark, Black Creek, Bellevue Town, Oneida,
De Pere, Ashwaubenon, Bellevue and Allouez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4432 8748 4443 8909 4461 8967 4448 8768
4442 8745
TIME...MOT...LOC 1321Z 290DEG 26KT 4459 8950 4447 8771
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:48 PM CDT | Special Weather Statement | GRB | Florence, Forest | 42 min |
| Aug 26, 9:16 PM CDT | Special Weather Statement | GRB | Florence | 29 min |
| Aug 27, 7:41 AM CDT | Special Weather Statement | GRB | Brown | 49 min |
| Aug 27, 9:11 AM CDT | Special Marine Warning | GRB | 34 min | |
| Aug 27, 9:24 AM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 51 min |
| Aug 27, 10:56 AM CDT | Special Weather Statement | GRB | Manitowoc | 49 min |
| Aug 27, 6:01 PM CDT | Special Weather Statement | GRB | Winnebago | 29 min |
| Aug 27, 6:38 PM CDT | Special Weather Statement | GRB | Winnebago | 37 min |
Nearby
Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.